Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 20, 2014Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Aug 20, 2014, 5:55 PM EDT for Jefferson County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 5:55 PM EDT (21:55 UTC)
Expired
Aug 20, 2014, 7:00 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 57 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS81 KBUF 202155
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT WED AUG 20 2014

NYZ007-008-202300-
JEFFERSON NY-LEWIS NY-
555 PM EDT WED AUG 20 2014

...AN AREA OF STRONG STORMS MOVING ACROSS JEFFERSON COUNTY WITH HEAVY RAIN...

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
  AREA OF STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN.  THIS
  AREA OF STORMS WAS LOCATED NEAR CALCIUM...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FORT DRUM...
  BLACK RIVER...
  PHILADELPHIA...
  THERESA...

THIS AREA OF STORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4437 7579 4421 7541 4380 7584 4394 7616
      4396 7618 4435 7598 4435 7596 4438 7592
      4438 7588 4440 7585 4440 7584

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:50 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 20, 3:50 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT WED AUG 20 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL DRIFT ACROSS THE LOWER LAKES
REGION THROUGH THURSDAY...AND WILL ACT AS THE FOCUS FOR OCCASIONAL
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE FINGER LAKES AND
NORTH COUNTRY...WHILE MUCH MORE SCATTERED ACTIVITY WILL BE FOUND
ACROSS FAR WESTERN NEW YORK. WHILE A FEW LEFTOVER SHOWERS OR
THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY...THE MAJORITY OF
THOSE TWO DAYS WILL BE RAIN FREE WITH SEASONABLE TEMPERATURES
CONTINUING.

&&

.NEAR TERM /THROUGH THURSDAY/...
THROUGH THE NEAR TERM PERIOD...BROAD LOW PRESSURE PRESENTLY OVER
LAKE HURON WILL SLOWLY DRIFT EASTWARD TO LAKE ONTARIO...WHILE
PUSHING ITS ATTENDANT WARM FRONT NORTHEASTWARD INTO LAKE ONTARIO
AND CENTRAL NEW YORK.

TOGETHER...THE SURFACE LOW AND WARM FRONT WILL PRODUCE OCCASIONAL
PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS ALONG AND TO THEIR
NORTH AND EAST...WITH THE BULK OF THIS ACTIVITY COMING THIS
AFTERNOON/EVENING AND AGAIN THURSDAY AFTERNOON...IN CONJUNCTION
WITH PEAK DIURNAL HEATING AND THE PASSAGE OF A COUPLE OF SHORTWAVES
ROTATING AROUND THE CENTER OF THE SUPPORTING MID LEVEL CLOSED LOW.
FOR OUR REGION...THE BULK OF THE SHOWERS AND STORMS WILL BE FOUND
FROM THE FINGER LAKES NORTHEASTWARD ACROSS THE NORTH COUNTRY...WHILE
ACROSS FAR WESTERN NEW YORK ANY ACTIVITY SHOULD BE MUCH MORE
SCATTERED THANKS TO A COMBINATION OF WEAKER FORCING...AND /ON
THURSDAY/ SOMEWHAT LESSER AMOUNTS OF MOISTURE.

WITH TALL SKINNY CAPE PROFILES...A MOIST AIRMASS...AND RELATIVELY
LIGHT WIND FIELDS IN PLACE...LOCALIZED HEAVY RAINFALL WILL BE THE
BIG THREAT FROM ANY THUNDERSTORMS OR HEAVIER SHOWERS THROUGH
THURSDAY ...PARTICULARLY IF CELLS CAN TRAIN REPEATEDLY OVER A
PARTICULAR AREA. AT THE SAME TIME...SEVERE THUNDERSTORMS APPEAR
UNLIKELY DUE TO THE ABOVE FACTORS.

ASIDE FROM THE ABOVE...SKIES SHOULD BE FAIRLY CLOUDY THROUGH THE
PERIOD WITH THE EXCEPTION OF AREAS TO THE SOUTH AND WEST OF THE WARM
FRONT...WHERE SOME PARTIAL SUNSHINE WILL BE POSSIBLE BOTH LATE THIS
AFTERNOON AND AGAIN ON THURSDAY. SOME PATCHY LIGHT FOG WILL ALSO BE
LIKELY LATER TONIGHT AND EARLY THURSDAY MORNING WITH NOCTURNAL
COOLING OF OUR WARM AND MOIST BOUNDARY LAYER.

AS FOR TEMPS...THESE WILL AVERAGE NEAR OR A LITTLE ABOVE AVERAGE
THROUGH THE PERIOD...WITH LOWS TONIGHT IN THE LOWER TO MID 60S...AND
HIGHS ON THURSDAY LARGELY RANGING FROM THE MID 70S TO LOWER 80S. IT
WILL ALSO BE FAIRLY HUMID...WITH DEWPOINTS LINGERING IN THE LOWER TO
MID 60S FOR THE MOST PART.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW
TRAVERSING THE LOWER GREAT LAKES SHOULD DIMINISH IN COVERAGE WITH
THE LOSS OF DIURNAL HEATING THURSDAY NIGHT WITH LINGERING ACTIVITY
TAPERING OFF FROM WEST TO EAST AS THE CENTER OF THE REMNANT UPPER LOW
SHIFTS TO THE ADIRONDACKS OVERNIGHT. WIDELY SCATTERED SHOWERS WILL
BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS A WEAK CYCLONIC
CIRCULATION IN THE LOW LEVELS ALONG WITH A FAIR AMOUNT OF LOW LEVEL
MOISTURE WILL REMAIN OVER THE REGION...HOWEVER IN THE ABSENCE OF ANY
CLEARLY DEFINED SYNOPTIC TRIGGERS...WILL JUST STICK WITH LOWER-END
CHANCE POPS FOR THE TIME BEING. SHOWER CHANCES WILL DIMINISH FRIDAY
NIGHT INTO SATURDAY AS UPPER LEVEL RIDGING CURRENTLY OVER THE
MISSISSIPPI VALLEY BEGINS TO ENCROACH UPON THE LOWER GREAT LAKES.

DAYTIME TEMPERATURES DURING THE PERIOD WILL REMAIN RIGHT AROUND
CLIMATOLOGICAL AVERAGES WITH HIGHS IN THE UPPER 70S AS LINGERING
MOISTURE AND CLOUD COVER WILL SERVE TO MODERATE TEMPERATURES. THIS
MODERATING EFFECT WILL CARRY OVER INTO THE NIGHTS WITH LOWS LARGELY
REMAINING IN THE LOW TO MID 60S...WITH ISOLATED SPOTS IN THE INLAND
SOUTHERN TIER AND NORTH COUNTRY DIPPING INTO THE UPPER 50S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WESTERN AND NORTH-CENTRAL NEW YORK WILL CONTINUE TO DRY OUT DURING
THE PERIOD AS UPPER LEVEL RIDGING TAKES HOLD OVER THE REGION. A
SURFACE HIGH SITTING OFF THE NEW ENGLAND COAST WILL KEEP A BROAD
SOUTHEASTERLY FLOW ACROSS THE REGION...AND THIS WILL HELP TO KEEP
TEMPERATURES MODERATE THROUGHOUT THE PERIOD WITH TEMPERATURES
REMAINING RIGHT AROUND AVERAGE WITH HIGHS IN THE UPPER 70S AND LOWS
IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THROUGH THURSDAY...BROAD LOW PRESSURE OVER LAKE HURON WILL SLOWLY
DRIFT EAST TO LAKE ONTARIO AND GRADUALLY WEAKEN...WHILE PUSHING AN
ASSOCIATED WARM FRONTAL BOUNDARY OVER WESTERN NEW YORK NORTHEASTWARD
INTO LAKE ONTARIO AND CENTRAL NEW YORK. OCCASIONAL SHOWERS AND
EMBEDDED THUNDERSTORMS WITH LOCALIZED BRIEF MVFR/IFR WILL
PERIODICALLY AFFECT AREAS OUT AHEAD OF THIS BOUNDARY...WHILE MUCH
MORE SCATTERED CONVECTION WILL BE THE GENERAL RULE BEHIND IT.

OUTSIDE OF ANY CONVECTION...CONDITIONS WILL GENERALLY BE VFR...SAVE
FOR LATER TONIGHT AND EARLY THURSDAY WHEN SOME MVFR CIGS MAY DEVELOP
ACROSS THE HIGHER TERRAIN AND NEAR KBUF/KIAG...AND SOME MORE GENERAL
MVFR VSBYS IN PATCHY FOG WILL LIKELY DEVELOP WITH LIGHT WINDS IN
PLACE AND NOCTURNAL COOLING OF OUR MOIST AIRMASS.

OUTLOOK...
THURSDAY NIGHT...VFR/MVFR WITH CHANCES FOR SHOWERS/STORMS
DIMINISHING FROM WEST TO EAST.
FRIDAY AND SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
BROAD LOW PRESSURE OVER LAKE HURON WILL DRIFT EAST INTO LAKE ONTARIO
TONIGHT AND THURSDAY...WHERE IT WILL DISSIPATE THURSDAY NIGHT.
OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY AS THIS LOW TRACKS EASTWARD...OTHERWISE A RELATIVELY FLAT
PRESSURE GRADIENT WILL REMAIN IN PLACE AND PROMOTE MINIMAL WINDS AND
WAVES RIGHT THROUGH THE END OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Aug 20, 4:54 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EDT WED AUG 20 2014

NYZ001>003-010>014-019>021-085-210900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL SLOWLY CROSS
THE REGION TODAY AND TONIGHT. A FEW OF THESE STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-210900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL SLOWLY CROSS
THE REGION LATER TODAY AND TONIGHT. A FEW OF THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN OVER
THE REGION ON THURSDAY. A FEW SLOW MOVING STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-210900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
454 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 20, 3:19 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT WED AUG 20 2014

NYZ007-008-202000-
JEFFERSON NY-LEWIS NY-
319 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM MOVING SLOWLY OVER JEFFERSON COUNTY WITH
HEAVY RAIN...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST CARTHAGE...AND MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FORT DRUM...
  BLACK RIVER...
  DEFERIET...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4425 7567 4410 7535 4385 7566 4397 7590

REYNOLDS
Special weather statement, Aug 20, 3:53 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT WED AUG 20 2014

NYZ007-202045-
JEFFERSON NY-
353 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM MOVING OVER NORTHERN JEFFERSON COUNTY...

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN AND
  STRONG GUSTY WINDS UP TO 30 MPH.  THIS STORM WAS LOCATED OVER NORTHEASTERN
  JEFFERSON COUNTY...AND MOVING NORTH AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PHILADELPHIA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4437 7579 4437 7576 4426 7553 4406 7568
      4409 7587 4440 7585 4440 7583

REYNOLDS
Special weather statement, Aug 20, 5:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
520 PM EDT WED AUG 20 2014

NYZ019-202215-
CHAUTAUQUA NY-
520 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM MOVING INTO CHAUTAUQUA COUNTY...

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 35
  MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  FINDLEY LAKE...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  RIPLEY...
  SHERMAN...
  PANAMA...
  WESTFIELD AND CHAUTAUQUA INSTITUTE...
  BARCELONA AND MAYVILLE...
  LAKEWOOD...
  CELORON AND JAMESTOWN WEST...
  BROCTON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4227 7977 4229 7975 4238 7953 4242 7948
      4242 7944 4210 7924 4199 7964 4199 7974
      4205 7977

REYNOLDS
Special weather statement, Aug 20, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT WED AUG 20 2014

NYZ007-008-202300-
JEFFERSON NY-LEWIS NY-
555 PM EDT WED AUG 20 2014

...AN AREA OF STRONG STORMS MOVING ACROSS JEFFERSON COUNTY WITH HEAVY RAIN...

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN.  THIS
  AREA OF STORMS WAS LOCATED NEAR CALCIUM...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FORT DRUM...
  BLACK RIVER...
  PHILADELPHIA...
  THERESA...

THIS AREA OF STORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4437 7579 4421 7541 4380 7584 4394 7616
      4396 7618 4435 7598 4435 7596 4438 7592
      4438 7588 4440 7585 4440 7584

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 10:33 PM EDTSpecial Marine WarningBUF87 min
Aug 19, 10:44 PM EDTSpecial Weather StatementBUFChautauqua91 min
Aug 20, 3:19 PM EDTSpecial Weather StatementBUFLewis41 min
Aug 20, 3:53 PM EDTSpecial Weather StatementBUFJefferson52 min
Aug 20, 5:20 PM EDTSpecial Weather StatementBUFChautauqua55 min
Aug 20, 6:18 PM EDTSpecial Weather StatementBUFChautauqua57 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.